Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 3, NWS Corpus Christi, TX

March 11, 201411 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Mar 11, 2014, 2:49 PM CDT for 11 counties in Texas. It took effect at Mar 12, 2014, 7:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2014, 2:49 PM CDT (19:49 UTC)
In effect from
Mar 12, 2014, 7:00 AM CDT
Expired
Mar 12, 2014, 5:00 PM CDT
In force
10 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2014-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2014-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WWUS74 KCRP 111949
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
249 PM CDT TUE MAR 11 2014

...VERY STRONG WIND GUSTS WEDNESDAY OVER THE COASTAL BEND AND
VICTORIA CROSSROADS...

.A COLD FRONT WILL MOVE ACROSS SOUTH TEXAS EARLY WEDNESDAY MORNING.
IN RESPONSE...VERY STRONG WIND ALOFT WILL MIX TOWARD THE SURFACE.
THUS...A STRONG SURFACE WIND CONDITION IS EXPECTED TO DEVELOP OVER
SOUTH TEXAS BY MID MORNING. STRONG NORTH WIND WITH FREQUENT GUSTS
TO AROUND 40 MPH IS EXPECTED OVER THE COASTAL BEND AND VICTORIA
CROSSROADS. THIS CONDITION IS EXPECTED TO CONTINUE UNTIL LATE
WEDNESDAY AFTERNOON.

TXZ231>234-241>247-120400-
/O.NEW.KCRP.WI.Y.0003.140312T1500Z-140312T2200Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
249 PM CDT TUE MAR 11 2014

...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 5 PM CDT WEDNESDAY. 

* TIMING...MID MORNING THROUGH MID AFTERNOON.

* WINDS...NORTH WIND 20 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* IMPACTS...HAZARDOUS DRIVING POTENTIAL IN HIGH PROFILE VEHICLES.
  RISK OF INJURY AT CONSTRUCTION SITES. RISK TO THE GENERAL PUBLIC
  OF OBJECTS THAT CAN BE BLOWN ABOUT BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

87
6 follow-up statements
670 
WWUS74 KCRP 120041
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
741 PM CDT TUE MAR 11 2014

...DENSE FOG WILL IMPACT LOCATIONS ALONG THE IMMEDIATE COAST AND
BAYS THIS EVENING...

...VERY STRONG WIND GUSTS WEDNESDAY OVER THE COASTAL BEND AND
VICTORIA CROSSROADS...

.SEA FOG OVER THE BAYS AND WATERWAYS HAS MOVED INLAND OVER COASTAL
LOCATIONS THIS EVENING WITH VISIBILITIES DROPPING TO LESS THAN A
MILE AT TIMES. SOME LOCALLY DENSE FOG IS POSSIBLE AS WELL. COLD
FRONT THEN WILL MOVE ACROSS SOUTH TEXAS EARLY WEDNESDAY MORNING.
IN RESPONSE...VERY STRONG WIND ALOFT WILL MIX TOWARD THE SURFACE.
THUS...A STRONG SURFACE WIND CONDITION IS EXPECTED TO DEVELOP OVER
SOUTH TEXAS BY MID MORNING. STRONG NORTH WIND WITH FREQUENT GUSTS
TO AROUND 40 MPH IS EXPECTED OVER THE COASTAL BEND AND VICTORIA
CROSSROADS. THIS CONDITION IS EXPECTED TO CONTINUE UNTIL LATE
WEDNESDAY AFTERNOON.

TXZ243>247-120800-
/O.NEW.KCRP.FG.Y.0015.140312T0041Z-140312T0600Z/
/O.CON.KCRP.WI.Y.0003.140312T1500Z-140312T2200Z/
NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...CORPUS CHRISTI...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...
PORT LAVACA
741 PM CDT TUE MAR 11 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 1 AM CDT WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT WEDNESDAY. 

* VISIBILITY...A QUARTER OF A MILE OR LESS AT TIMES THROUGH THIS
  EVENING FOR LOCATIONS PRIMARILY ALONG THE IMMEDIATE COAST.

* WINDS...NORTH WIND 20 TO 30 MPH WITH GUSTS AROUND 40 MPH
  BEGINNING DURING THE MID MORNING HOURS ON WEDNESDAY AND
  CONTINUING INTO THE AFTERNOON.

* IMPACTS...HAZARDOUS DRIVING POTENTIAL IN HIGH PROFILE 
  VEHICLES. RISK OF INJURY AT CONSTRUCTION SITES. RISK TO THE 
  GENERAL PUBLIC OF OBJECTS THAT CAN BE BLOWN ABOUT BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW-BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

&&

$$

TXZ231>234-241-242-120800-
/O.CON.KCRP.WI.Y.0003.140312T1500Z-140312T2200Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...ALICE...ORANGE GROVE...KINGSVILLE
741 PM CDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM CDT
WEDNESDAY...

* TIMING...MID MORNING THROUGH MID AFTERNOON.

* WINDS...NORTH WIND 20 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* IMPACTS...HAZARDOUS DRIVING POTENTIAL IN HIGH PROFILE 
  VEHICLES. RISK OF INJURY AT CONSTRUCTION SITES. RISK TO THE 
  GENERAL PUBLIC OF OBJECTS THAT CAN BE BLOWN ABOUT BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
896 
WWUS74 KCRP 120339
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1039 PM CDT TUE MAR 11 2014

...DENSE FOG MAY WILL CONTINUE TO IMPACT THE NORTHERN COASTAL BEND 
THROUGH 1 AM CDT...

...VERY STRONG WIND GUSTS WEDNESDAY OVER THE COASTAL BEND AND
VICTORIA CROSSROADS...

.LOCALLY DENSE FOG MAY PERSIST OVER THE NORTHERN COASTAL BEND
THROUGH 1 AM CDT. A COLD FRONT THEN WILL MOVE ACROSS SOUTH TEXAS
EARLY WEDNESDAY MORNING. IN RESPONSE...VERY STRONG WIND ALOFT WILL
MIX TOWARD THE SURFACE. THUS...A STRONG SURFACE WIND CONDITION IS
EXPECTED TO DEVELOP OVER SOUTH TEXAS BY MID MORNING. STRONG NORTH
WIND WITH FREQUENT GUSTS TO AROUND 40 MPH IS EXPECTED OVER THE
COASTAL BEND AND VICTORIA CROSSROADS. THIS CONDITION IS EXPECTED
TO CONTINUE UNTIL LATE WEDNESDAY AFTERNOON.

TXZ243-244-120800-
/O.CAN.KCRP.FG.Y.0015.000000T0000Z-140312T0600Z/
/O.CON.KCRP.WI.Y.0003.140312T1500Z-140312T2200Z/
NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...CORPUS CHRISTI...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS
1039 PM CDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM CDT
WEDNESDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
DENSE FOG ADVISORY. 

* WINDS...NORTH WIND 20 TO 30 MPH WITH GUSTS AROUND 40 MPH  
  BEGINNING DURING THE MID MORNING HOURS ON WEDNESDAY AND  
  CONTINUING INTO THE AFTERNOON.

* IMPACTS...HAZARDOUS DRIVING POTENTIAL IN HIGH PROFILE 
  VEHICLES. RISK OF INJURY AT CONSTRUCTION SITES. RISK TO THE 
  GENERAL PUBLIC OF OBJECTS THAT CAN BE BLOWN ABOUT BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ245>247-120800-
/O.CON.KCRP.FG.Y.0015.000000T0000Z-140312T0600Z/
/O.CON.KCRP.WI.Y.0003.140312T1500Z-140312T2200Z/
ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...ROCKPORT...REFUGIO...WOODSBORO...
PORT LAVACA
1039 PM CDT TUE MAR 11 2014

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM CDT
WEDNESDAY...

* VISIBILITY...A QUARTER OF A MILE OR LESS AT TIMES THROUGH
  THROUGH 1 AM CST.

* WINDS...NORTH WIND 20 TO 30 MPH WITH GUSTS AROUND 40 MPH 
  BEGINNING DURING THE MID MORNING HOURS ON WEDNESDAY AND 
  CONTINUING INTO THE AFTERNOON. 

* IMPACTS...HAZARDOUS DRIVING POTENTIAL IN HIGH PROFILE 
  VEHICLES. RISK OF INJURY AT CONSTRUCTION SITES. RISK TO THE 
  GENERAL PUBLIC OF OBJECTS THAT CAN BE BLOWN ABOUT BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW-BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

&&

$$

TXZ231>234-241-242-120800-
/O.CON.KCRP.WI.Y.0003.140312T1500Z-140312T2200Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...ALICE...ORANGE GROVE...KINGSVILLE
1039 PM CDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM CDT
WEDNESDAY...

* TIMING...MID MORNING THROUGH MID AFTERNOON.

* WINDS...NORTH WIND 20 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* IMPACTS...HAZARDOUS DRIVING POTENTIAL IN HIGH PROFILE 
  VEHICLES. RISK OF INJURY AT CONSTRUCTION SITES. RISK TO THE 
  GENERAL PUBLIC OF OBJECTS THAT CAN BE BLOWN ABOUT BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
196 
WWUS74 KCRP 120533
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1233 AM CDT WED MAR 12 2014

TXZ245>247-121200-
/O.CAN.KCRP.FG.Y.0015.000000T0000Z-140312T0600Z/
/O.CON.KCRP.WI.Y.0003.140312T1500Z-140312T2200Z/
ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...ROCKPORT...REFUGIO...WOODSBORO...
PORT LAVACA
1233 AM CDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 PM CDT THIS AFTERNOON...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
DENSE FOG ADVISORY. 

* WINDS...NORTH WIND 20 TO 30 MPH WITH GUSTS AROUND 40 MPH
  BEGINNING DURING THE MID MORNING HOURS ON WEDNESDAY AND
  CONTINUING INTO THE AFTERNOON.

* IMPACTS...HAZARDOUS DRIVING POTENTIAL IN HIGH PROFILE VEHICLES.
  RISK OF INJURY AT CONSTRUCTION SITES. RISK TO THE GENERAL PUBLIC
  OF OBJECTS THAT CAN BE BLOWN ABOUT BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ231>234-241>244-121200-
/O.CON.KCRP.WI.Y.0003.140312T1500Z-140312T2200Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS
1233 AM CDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 PM CDT THIS AFTERNOON...

* TIMING...MID MORNING THROUGH MID AFTERNOON.

* WINDS...NORTH WIND 20 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* IMPACTS...HAZARDOUS DRIVING POTENTIAL IN HIGH PROFILE 
  VEHICLES. RISK OF INJURY AT CONSTRUCTION SITES. RISK TO THE 
  GENERAL PUBLIC OF OBJECTS THAT CAN BE BLOWN ABOUT BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
630 
WWUS74 KCRP 120824
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
324 AM CDT WED MAR 12 2014

TXZ231>234-241>247-121700-
/O.EXT.KCRP.WI.Y.0003.140312T1200Z-140312T2200Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
324 AM CDT WED MAR 12 2014

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON...

* TIMING...WEDNESDAY MORNING THROUGH MID AFTERNOON.

* WINDS...NORTH WIND 20 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES ESPECIALLY
  ON WIND EXPOSED EAST TO WEST ROADS. UNSECURED LIGHTWEIGHT
  OBJECTS COULD BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. DRIVERS OF
VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD
BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING
ALONG EAST TO WEST ORIENTED ROADS. RESIDENTS SHOULD SECURE LOOSE
OBJECTS THAT CAN BE BLOWN AROUND BY THE WIND.

&&

$$

JR
131 
WWUS74 KCRP 121752
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1252 PM CDT WED MAR 12 2014

TXZ231>234-241>247-122200-
/O.CON.KCRP.WI.Y.0003.000000T0000Z-140312T2200Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
1252 PM CDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

* TIMING...WEDNESDAY MORNING THROUGH MID AFTERNOON.

* WINDS...NORTH WIND 20 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES 
  ESPECIALLY ON WIND EXPOSED EAST TO WEST ROADS. UNSECURED 
  LIGHTWEIGHT OBJECTS COULD BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. DRIVERS OF
VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES
SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN
DRIVING ALONG EAST TO WEST ORIENTED ROADS. RESIDENTS SHOULD
SECURE LOOSE OBJECTS THAT CAN BE BLOWN AROUND BY THE WIND.

&&

$$

87
240 
WWUS74 KCRP 122201
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
501 PM CDT WED MAR 12 2014

TXZ231>234-241>247-122315-
/O.EXP.KCRP.WI.Y.0003.000000T0000Z-140312T2200Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
501 PM CDT WED MAR 12 2014

...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON...

WIND SPEEDS HAVE FALLEN BELOW ADVISORY LEVELS...BUT BREEZY
NORTHERLY WINDS MAY PERSIST INTO THE EARLY EVENING HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 11, 2:30 PM CDT, 19 minutes earlier.

Area forecast discussion, Mar 11, 2:30 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
230 PM CDT TUE MAR 11 2014

.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.

&&

.AVIATION...A TRANSITION FROM VFR THIS EVENING TO MVFR/IFR VSBY
OVERNIGHT EAST OF U.S. ROUTE 281 IN ADVANCE OF A COLD FRONT.
EXPECT FRONT TO MOVE ACRS SOUTH TEXAS DURING THE 09-12Z WED
PERIOD. NO PCPN ALONG THE FRONT. VFR CONDITIONS AFTER FROPA.
STRONG SFC WIND AFTER FROPA ESPECIALLY DRG THE MID MORNING TO MID
AFTN PERIOD WED.

&&

.PREV DISCUSSION... /ISSUED 619 AM CDT TUE MAR 11 2014/

DISCUSSION...MARINE DENSE FOG ADVISORY THROUGH THE MID MORNING
HOURS.

AVIATION...PATCHY MVFR FOG ACROSS ALL TAF SITES WITH BRIEF
IFR/LIFR CONDITIONS THROUGH 14Z. CLOUDS SHOULD BEGIN TO CLEAR FROM
WEST TO EAST THIS MORNING...BECOMING CLEAR IN THE AFTERNOON. LIGHT
SW-LY FLOW THIS MORNING WILL INCREASE 10-15KT AND SHIFT OUT OF
THE SOUTH THIS AFTERNOON. ANOTHER ROUND OF PATCHY FOG IS POSSIBLE
OVERNIGHT AHEAD OF THE NEXT COLD FRONT. THE FRONT SHOULD MOVE FROM
NW TO SE BETWEEN 09Z-12Z...WITH GUSTY N-LY WINDS DEVELOPING.

PREV DISCUSSION... /ISSUED 436 AM CDT TUE MAR 11 2014/

SHORT TERM (TODAY THROUGH WEDNESDAY)...THE UPPER LEVEL TROUGH AXIS
IS PASSING OVERHEAD WITH LIGHT DRIZZLE ACROSS THE AREA COMING TO AN
END. THICK LOW CLOUD COVERAGE REMAINS HOWEVER IS EXPECTED TO ERODE
FROM WEST TO EAST DUE TO SUBSIDENCE AND DRYING FROM THE EXITING
TROUGH/LOW. PATCHY FOG IS DEVELOPING BENEATH THE THICK CLOUDS WITH A
FEW LOCATIONS DIPPING BELOW 1 MILE AT TIMES. HOWEVER WITH THESE
CLOUDS AM NOT EXPECTING WIDESPREAD DENSE FOG. IF CLEARING OCCURS
FASTER THAN EXPECTED...VISIBILITIES MAY BEGIN TO FALL EVEN FURTHER.
OTHERWISE...SKIES SHOULD BECOME PARTLY CLOUDY TO MOSTLY SUNNY
THROUGHOUT TODAY. THIS COMBINED WITH WEAK UPPER RIDGING AND WESTERLY
FLOW AT H85 WILL LEAD TO MUCH WARMER TEMPERATURES ACROSS SOUTH
TEXAS...ESPECIALLY ACROSS THE WESTERN BRUSH COUNTRY WITH TEMPS IN
THE MID TO UPPER 80S...AND TEMPS ACROSS THE EASTERN CWA IN THE MID
TO UPPER 70S. ALONG THE COAST...TEMPERATURES ARE EXPECTED TO BE IN
UPPER 60S TO LOW 70S. MEANWHILE...A SURFACE LOW WILL WILL CONTINUE
TO DEVELOP ACROSS THE CENTRAL PLAINS TODAY AND LIFT TO THE
NORTHEAST THIS EVENING...WITH STRONG 1037MB HIGH PRESSURE BUILDING
IN BEHIND. THIS SHOULD BRING A SHALLOW COLD FRONT DOWN INTO SOUTH
TEXAS EARLY WEDNESDAY MORNING. BREEZY TO WINDY CONDITIONS WILL
DEVELOP IN WAKE OF THE FROPA WITH PERSISTENT CAA AND SHOULD LEAD TO
HIGHS UNDER MOSTLY CLEAR SKIES REMAINING IN THE MID TO UPPER 60S.
CURRENTLY...WIND ADVISORY CONDITIONS REMAIN BORDERLINE FOR
WEDNESDAY. WINDS WILL GRADUALLY DIMINISH THROUGH THE EARLY
EVENING.

MARINE...SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR ALL THE
BAYS AND OPEN GULF WATERS WEDNESDAY.

FIRE WEATHER...WITH DRIER AIR ALSO EXPECTED TO FILTER IN BEHIND
WEDNESDAY/S COLD FRONT...ELEVATED FIRE WEATHER CONDITIONS ARE
EXPECTED WEDNESDAY AFTERNOON AND EARLY EVENING...WITH POSSIBLY SOME
ISOLATED RED FLAG CONDITIONS ALONG THE COASTAL BEND.

LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...NEW DAY SAME
PROBLEM...HOW TO HANDLE THE WEEKEND AS MODELS DIVERGE BETWEEN GFS
BEING RATHER DRY AND ECMWF BEING WETTER AND KEEPING MOISTURE AROUND
FOR THE FRONT ON SUNDAY. AM STILL GOING TO LEAN TOWARD THE GFS...AS
THE ECMWF IS STARTING TO FALL A BIT MORE IN LINE WITH A RIDGE
BUILDING OVER THE AREA ON SUNDAY (AND HENCE WOULD EXPECT TO SEE A
FRONT). ALSO...ECMWF SHOWING A BIT BETTER MID LEVEL TROUGH ON FRIDAY
ALTHOUGH IT IS WEAKER AND SLOWER THAN THE GFS SOLUTION.

BEFORE THAT...STILL LOOKS LIKE A RELATIVELY DRY FORECAST WEDNESDAY
NIGHT THROUGH FRIDAY MORNING...ALTHOUGH THERE COULD BE SOME DRIZZLE
EARLY FRIDAY MORNING OVER THE COASTAL AREAS AND GULF WATERS (WILL
KEEP IT OUT OF THE FORECAST). AFTER FRIDAY MORNING...MODELS BEGIN TO
DIVERGE AS GFS DRIES THINGS OUT AS IT TAKES THE SURFACE LOW AND
PUSHES IT EAST...WHILE ECMWF AND CANADIAN KEEP IN NORTH CENTRAL
TEXAS. GFS DOES THIS BECAUSE MID LEVEL TROUGH IS STRONGER THAN
EITHER ECMWF OR CANADIAN. IF GFS IS CORRECT...THEN RAIN FOR THE
WEEKEND (MAINLY SATURDAY NIGHT AND SUNDAY) NOT LIKELY SINCE LOW AND
MID LEVEL MOISTURE DRY OUT BEFORE FRONTAL BOUNDARY COMES DOWN
SUNDAY. IF ECMWF IS CORRECT...THEN COULD HAVE BETTER MOISTURE FOR
SUNDAY FOR A CHANCE FOR CONVECTION. FOR NOW...WILL LEAN MORE TOWARD
THE DRIER SOLUTION AND TRIM POPS OUT WEST A BIT MORE WHERE NO
RAINFALL IS MENTIONED SATURDAY NIGHT OR SUNDAY. ALSO...WILL ONLY GO
WITH A SLIGHT CHANCE FOR SHOWERS SUNDAY OVER THE EASTERN AREAS
(LATER SHIFTS CAN ADJUST AS NEEDED UNTIL SOLUTION BECOMES MORE
APPARENT). FRONT COMES DOWN ON SUNDAY AND SHOULD BE DRY AFTER THAT
(SUNDAY NIGHT AND MONDAY). CONCERNING TEMPERATURES...AFTER A COOL
MORNING THURSDAY (STAYING MORE ON THE COOLER SIDE OF GUIDANCE)...
WILL CONTINUE WITH A GRADUAL WARM-UP THROUGH SATURDAY...THEN COOL
THINGS DOWN WITH FRONT ON SUNDAY. AFTER FROPA ON SUNDAY...AM GOING
TO GO MORE WITH THE GFS COOLER TEMPERATURES THAN WARMER ECMWF
NUMBERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    56  67  43  66  52  /  10   0   0   0  10
VICTORIA          53  65  37  65  46  /  10   0   0   0  10
LAREDO            55  68  45  68  52  /  10   0   0   0  10
ALICE             53  67  41  67  48  /  10   0   0   0  10
ROCKPORT          56  63  44  63  54  /  10   0   0   0  10
COTULLA           53  65  41  66  47  /  10   0   0   0  10
KINGSVILLE        56  68  42  67  50  /  10   0   0   0  10
NAVY CORPUS       56  65  48  64  55  /  10   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR THE FOLLOWING ZONES: ARANSAS...BEE...
     CALHOUN...DUVAL...GOLIAD...JIM WELLS...KLEBERG...LA SALLE...
     LIVE OAK...MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...
     VICTORIA...WEBB.

     WIND ADVISORY FROM 10 AM TO 5 PM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...JIM WELLS...
     KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN PATRICIO...
     VICTORIA.

GM...GALE WARNING FROM 7 AM TO 7 PM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
     NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 7 AM TO 7 PM CDT WEDNESDAY FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL OUT 20 NM.

&&

WC/87...AVIATION
Hazardous weather outlook, Mar 11, 5:30 AM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
530 AM CDT TUE MAR 11 2014

GMZ230-235-250-255-270-275-TXZ229>234-239>247-121030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
530 AM CDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

MARINE DENSE FOG ADVISORY ACROSS THE BAYS AND NEARSHORE WATERS
THROUGH MID MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF SOUTH
TEXAS WEDNESDAY AFTERNOON AND EVENING. CRITICAL FIRE WEATHER
CONDITIONS WILL BE POSSIBLE ALONG THE COASTAL BEND...HOWEVER DUE
TO THE ISOLATION AND BRIEFNESS OF THE CRITICAL CONDITIONS...A RED
FLAG WARNING IS NOT EXPECTED AT THIS TIME.

THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY AND SUNDAY NIGHT...
PRODUCING WIND GUSTS...LIGHTNING AND POSSIBLE SMALL HAIL.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED BEHIND A COLD FRONT ON
WEDNESDAY...WITH SMALL CRAFT ADVISORY CONDITIONS CONTINUING OVER THE
GULF WATERS WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CB/GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 5:24 AM CDTMarine Dense Fog AdvisoryCRP5 hr
Mar 11, 3:06 PM CDTGale WarningCRP28 hr
Mar 11, 3:06 PM CDTSmall Craft AdvisoryCRP39 hr
Mar 11, 3:41 PM CDTRed Flag WarningCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more27 hr

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.